Hail, Arapahoe
- When
- August 30, 3:25 PM MST
- Where
- Arapahoe County, 7 mi SE of Aurora Cherry Creek
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.567, -104.700
6 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Aug 30, 1:55 PM MST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 255 PM MDT MON AUG 30 2004 .SHORT TERM DISCUSSION...UPPER RIDGE WILL CONTINUE OVER THE AREA THROUGH TUESDAY. SOME MID LEVEL MOISTURE HAS BLED INTO THE CWA FROM THE SOUTH WHICH HAS BOILED UP OVER THE MOUNTAINS THIS AFTERNOON. MOST OF THE CONVECTION IS OF THE HIGH-BASED VARIETY AND WILL LIKELY PRODUCE MORE IN THE WAY OF WIND THAN RAIN. GREATEST THREAT OF CONVECTION WILL BE IN THE SOUTHERN SECTIONS OF THE CWA THIS EVENING. SUSPECT THAT THE MOISTURE...ALTHOUGH MINIMAL ...MAY BE A BIT MORE WIDESPREAD TOMORROW. NOT ANTICIPATING ANY SIGNIFICANT CHANGES TO THE GOING FORECAST. .LONG TERM DISCUSSION...UPPER LEVEL RIDGING OVER THE SOUTHWESTERN U.S. WILL CONTINUE THROUGH THE END OF THE WEEK WITH GENERALLY DRY AND WARM WEATHER EXPECTED THROUGH THURSDAY. WEAK UPSLOPE FLOW AND MID LEVEL MOISTURE OVER THE AREA MAY RESULT IN SOME EVENING CONVECTION TOMORROW EVENING. WEDNESDAY AND THURSDAY WILL BE DRY AND WARMER AS WE GET ADDITIONAL SOUTHWESTERLY FLOW ALOFT AND THE UPPER RIDGE AXIS MOVES OVER COLORADO. THE NEXT UPPER SHORT WAVE IS FORECAST BY THE GFS TO MOVE ACROSS COLORADO ON FRIDAY. THE ETA HAS THIS SYSTEM OVER UTAH AT THE END OF ITS RUN...IN FAIR AGREEMENT WITH THE GFS SOLUTION...SO TIMING LOOKS REASONABLE. LOOKING AT ENSEMBLE RUNS OF THE GFS SHOW THAT A VARIETY OF SOLUTIONS IS POSSIBLE WITH THE PASSAGE OF THIS UPPER TROUGH. SOME OF THE ENSEMBLE MEMBERS DO NOT SHOW ANY TROUGH AT ALL...BUT RATHER ZONAL FLOW ACROSS THE ENTIRE SOUTHERN HALF OF THE U.S. IT IS HARD TO DISCOUNT THE OPERATIONAL GFS SOLUTION BECAUSE OF THE ENSEMBLE OUTLIERS...BUT AT THE SAME TIME...CONFIDENCE IN THE OPERATIONAL SOLUTION IS LOW. WILL STICK WITH THE 20 PERCENT POPS THAT WE HAD IN THE FORECAST ALREADY. THE OTHER QUESTION ABOUT THE PASSAGE OF THE SYSTEM IS HOW MUCH LIGHTNING IT MIGHT PRODUCE. WILL ONLY MENTION THUNDERSTORMS IN THE AFTERNOON AND EVENING...WITH SLIGHT CHANCE OF RAIN SHOWERS IN THE MORNING AND LATE NIGHT HOURS. BY MIDDAY SATURDAY...UPPER RIDGING SHOULD BE RE-BUILDING OVER THE STATE WITH DRY AND SEASONAL WEATHER EXPECTED FOR THE REST OF THE HOLIDAY WEEKEND. .BOU...NONE. && ET/KDRBY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1112 AM MDT MON AUG 30 2004 COZ030>051-311200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1112 AM MDT MON AUG 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A BIT OF MOISTURE HAS CREPT INTO THE OUTLOOK AREA THIS MORNING WHICH WILL LIKELY BE SUFFICIENT TO CREATE A FEW SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON. MOST OF THE MOISTURE IS IN THE MIDDLE LEVELS OF THE ATMOSPHERE SO STORMS THAT DO FORM WILL BE MORE LIKELY TO PRODUCE GUSTY WINDS THAN ANY SUBSTANTIAL RAINFALL. AT THIS POINT IS APPEARS THAT AREAS TO THE SOUTHWEST...SOUTH AND SOUTHEAST OF DENVER WILL HAVE THE BEST CHANCES OF SEEING SHOWERS AND THUNDERSTORMS LATER TODAY. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL CREEP BACK INTO THE FORECAST FOR TUESDAY AFTERNOON AND EVENING...PARTICULARLY FOR AREAS IN AND ALONG THE FRONT RANGE. THE THUNDERSTORMS WILL BE PRIMARILY HIGH-BASED...PRODUCING MORE GUSTY WINDS THAN MEASURABLE RAINFALL. THE NEXT CHANGE IN OUR WEATHER WILL ARRIVE ON FRIDAY. SHOWERS AND LATE DAY THUNDERSTORMS ARE EXPECTED TO RETURN TO THE AREA AS AN UPPER LEVEL STORM SYSTEM AND AN ASSOCIATED COLD FRONT PASSES OVER NORTH CENTRAL AND NORTHEAST COLORADO. RELATIVELY MOIST UPSLOPE FLOW ON FRIDAY WILL HELP TO LOWER TEMPERATURES BELOW NORMAL... PARTICULARLY IN AREAS AREAS EAST OF THE DIVIDE. DRY AND WARMER CONDITIONS ARE EXPECTED TO SLOWLY RETURN TO THE AREA OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. ET/DANKERS
The Denver radar (KFTG), 28 km away, was scanning. The volume nearest the first event began at 22:18 UTC.
6 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420163, 5420164, 5420165, 5420166, 5420167, 5420168.